Georgia, 2025

Hail in Georgia, May 25, 2025

May 25, 2025 · NWS JAX · 5 events in 2 counties and zones

A passing upper-level impulse enhanced sea breeze storms over a moist and unstable airmass. A few strong to pulse severe storms developed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A passing upper-level impulse enhanced sea breeze storms over a moist and unstable airmass. A few strong to pulse severe storms developed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 25, 1:05 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, May 25, 1:05 PM EST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
205 PM EDT Sun May 25 2025

...ISOLATED STRONG TO SEVERE T'STORMS EXPECTED THROUGH EARLY
THIS EVENING ALONG I-95 CORRIDOR AND INTO SOUTHEAST GEORGIA...

.NEAR TERM...
Issued at 200 PM EDT Sun May 25 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Showers and T'storms are now developing along the coast as the
Atlantic moves onshore. Expect more T'storms to develop with peak
hours of 4-8PM along I-95 and northward into SE GA areas east of
US-1. Plentiful instability is noted in RAP analysis showing over
2,000 J/kg with up to 3,000 J/kg along coastal NE FL. Main hazards
still anticipated to be wind gusts up to 60 mph from downbursts
along with very heavy rainfall rates of 2-4 inches per hour and
localized totals of over 3 inches could lead to some flooding
concerns in urbanized locations. Lack of 0-6km shear under 20
knots and lower mid level lapse rates mainly under 6.0-6.5 C/km
will limit hail potential, but small hail is still possible.
The isolated strong to severe storms will begin to diminish in
coverage after 8PM, with some weaker cells ongoing until about
midnight.

Hot conditions expected as temperatures have already reached the
low 90s at Jacksonville International Airport and many locations
away from the coast. Mid 90s still expected for highs west of the
St Johns river where less storms will focus with upper 80s at the
beaches behind the seabreeze. Heat index values will range 95-100
degrees. Prevailing winds from the south 5-10 mph will turn
southeasterly behind the Atlantic seabreeze 10-15 mph with gusts
to 20 mph while the Gulf seabreeze drifts past highway 301 with
light southwest winds 5-10 this afternoon.

Tonight, after storms end after midnight, mostly cloudy skies
will remain from storm debris clouds before thinning in the
predawn morning hours. Some patchy, shallow fog is possible where
heavy rainfall occurs. Lows will be in the upper 60s and low 70s
inland and mid 70s at the coast.

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 200 PM EDT Sun May 25 2025

Above average heat and daily thunderstorm potential continues,
with the greatest coverage of showers and thunderstorms each
afternoon and evening across SE GA and near and east of Highway
301 of NE FL. Light WSW 1000-700 mb steering flow near 10 kts
Monday combined with precipitable water still above normal values
will enable showers and storms to form along both inland
progressing sea breezes across NE FL by midday with additional
convection developing near surface front across south GA. An mid
level ridge over the area will bring warmer mid level temperatures
with little shear aloft, so the main storm hazards will be
locally heavy rainfall and wet downbursts where boundary mergers
occur, especially for locations east of the Highway 301 corridor.
By Tuesday, a similar convective pattern is expected with sea
breezes storms increasing in coverage and intensity into the
afternoon but expect more coverage of convection across SE GA near
the front and across NE FL as the mid level ridge breaks down and
developing SW flow increases mid level short wave trough energy
aloft.

Above average temperatures continue with daily heat index values
95-100 degrees before convective outflows cool off the airmass.
Muggy and mild overnight lows will range in the mid 60s inland to
the mid 70s coast.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 200 PM EDT Sun May 25 2025

Wed & Thu...Diurnally enhanced showers and thunderstorm chances
continue with a transition to a more dynamic SW flow pattern
mid-week with a more dominant west coast sea breeze regime under
continued high moisture. Showers and storms develop across SE GA
near the meandering front daily and break out along the inland
progressing sea breezes across NE FL. Better potential for stronger
storms and pulse severe storms mainly each afternoon and evening
as short wave troughs from the SW increase lift and mid level
temps begin to cool back to near to just below climo of -10 degC
at 500 mb. The best coverage and potential for stronger storms
focus across SE GA and coastal NE FL each afternoon/evening.

Fri & Sat...Severe storm potential increases with the approach
of a long wave upper level trough driving a cold front and likely
pre-frontal squall line southward toward SE GA Fri or Fri night,
then pressing south of NE FL Fri night or early Sat. Timing
differences continue between the extended forecast models at this
time.

Late Sat in Sun...Drier and cooler trailing the frontal passage
with temperatures returning to near seasonal averages.

&&

.AVIATION...
(18Z TAFS)
Issued at 142 PM EDT Sun May 25 2025

The 18Z TAF period will begin with VFR conditions initially, but
as thunderstorms develop along the Atlantic seabreeze from the
east and a wave of showers and thunderstorms from the west, the
coastal and duval sites will see restrictions for MVFR/IFR
ceilings and visibility with gusty winds up to 30 knots. The
prevailing winds will become southeasterly around 10 knots behind
the Atlantic seabreeze with prevailing VCTS and towering cumulus
with bases 3.0 to 4.0 kft.

Storms should dwindle in coverage after 03Z with lingering debris
mid level clouds until sunrise. Light southerly winds at the
coast and variable inland. Some tempo restrictions for MVFR fog at
VQQ after 08Z. Light southwest winds resume Monday morning with
low level cumulus developing before afternoon convection after the
end of the period.

&&

.MARINE...
Issued at 200 PM EDT Sun May 25 2025

High pressure to the northwest will build more to the north
through the rest of the weekend as a weak frontal boundary
remains just north of the waters resulting in a weak flow pattern.
Scattered thunderstorms will develop this afternoon and evening
near the coast with isolated strong to severe thunderstorms also
expected. Scattered seabreeze thunderstorms will development each
afternoon Memorial Day through the upcoming week with southerly
winds and southeasterly near shore winds as the seabreeze develops
daily. A cold front will approach from the northwest toward the
end of the week and may push through the waters next weekend.

Rip Currents: Moderate risk of rip currents today at all area
beaches. A moderate risk is expected at Northeast Florida Beaches
for Memorial Day with a low risk at Southeast Georgia Beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  90  69  90 /  10  50  40  50
SSI  73  86  75  86 /  50  40  50  50
JAX  70  92  72  92 /  50  40  30  50
SGJ  71  89  72  90 /  70  40  30  50
GNV  68  93  70  94 /  20  40  10  60
OCF  69  92  70  94 /  10  40  10  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, May 25, 12:55 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
155 PM EDT Sun May 25 2025

GAZ149-162-163-250-251845-
Atkinson GA-Clinch GA-Echols GA-Northern Ware GA-
155 PM EDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ECHOLS...
SOUTHEASTERN ATKINSON...WEST CENTRAL WARE AND NORTHWESTERN CLINCH
COUNTIES THROUGH 245 PM EDT...

At 154 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moody Air Force Base, or near Lakeland, moving east at 10 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Homerville, Du Pont, Cogdell, and Mayday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3085 8309 3085 8301 3086 8301 3087 8297
      3119 8297 3119 8305 3120 8300 3123 8263
      3078 8273 3081 8310
TIME...MOT...LOC 1754Z 267DEG 10KT 3095 8312

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DUBOIS
Special weather statement, May 25, 1:34 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
234 PM EDT Sun May 25 2025

FLZ333-533-251915-
Southeast Coastal St. Johns FL-Southern Inland St. Johns FL-
234 PM EDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. JOHNS COUNTY
THROUGH 315 PM EDT...

At 233 PM EDT, Doppler radar was tracking a strong thunderstorm over
Butler Beach, or 8 miles south of Saint Augustine, moving northeast
at 15 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saint Augustine Beach, Saint Augustine Shores, Butler Beach, Saint
Augustine South, Crescent Beach, and Dupont Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2968 8137 2983 8140 2988 8124 2968 8116
TIME...MOT...LOC 1833Z 237DEG 12KT 2977 8127

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DUBOIS
Special weather statement, May 25, 2:08 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
308 PM EDT Sun May 25 2025

GAZ136-152>154-251945-
Inland Glynn GA-Coastal Glynn GA-Brantley GA-Wayne GA-
308 PM EDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT GLYNN...EASTERN BRANTLEY AND
SOUTHEASTERN WAYNE COUNTIES THROUGH 345 PM EDT...

At 308 PM EDT, Doppler radar was tracking a strong thunderstorm over
Everett, or 12 miles west of Darien, moving east at 10 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brunswick, St. Simons Island, Dock Junction, St Simons Island
Village, Country Club Estates, Thalmann, Sea Island, Everett, and
Boys Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3118 8126 3109 8137 3128 8178 3147 8162
      3145 8163 3140 8158 3133 8147 3134 8147
      3133 8145 3133 8144 3131 8144 3131 8142
      3129 8141 3128 8138 3129 8139 3129 8138
      3130 8137 3131 8134 3128 8132 3128 8125
TIME...MOT...LOC 1908Z 267DEG 10KT 3136 8164

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DUBOIS
Local storm report, May 25, 2:23 PM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
323 PM EDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     Hail             2 NW Bakersville        29.93N 81.52W
05/25/2025  E0.25 Inch       St. Johns          FL   Public

            Social Media shared a report of pea size
            hail falling in Trailmark Saint augustine
            along Trailmark Dr near county road 208.

&&

KB
Special weather statement, May 25, 2:30 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
330 PM EDT Sun May 25 2025

FLZ125-132-225-233-325-333-425-433-533-633-252000-
Eastern Clay FL-Northern Inland St. Johns FL-Western St. Johns FL-
Southeast Coastal St. Johns FL-Western Duval FL-
South Central Duval FL-Trout River FL-Northeast Coastal St. Johns FL-
Coastal Duval FL-Southern Inland St. Johns FL-
330 PM EDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ST. JOHNS...NORTHEASTERN
CLAY AND EASTERN DUVAL COUNTIES THROUGH 400 PM EDT...

At 330 PM EDT, Doppler radar was tracking strong thunderstorms over
eastern Duval and St. Johns Counties, moving northeast at 15 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jacksonville, Saint Augustine, Unf, Mandarin, Fruit Cove, Arlington,
Ponte Vedra Beach, Jacksonville Beach, Atlantic Beach, and Neptune
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2984 8160 3042 8175 3053 8145 3052 8144
      3053 8144 3055 8138 2997 8128 2991 8125
TIME...MOT...LOC 1930Z 243DEG 15KT 3038 8163

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DUBOIS
Local storm report, May 25, 2:37 PM EST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
337 PM EDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     Tstm Wnd Gst     1 SSE Crescent Beach    29.72N 81.23W
05/25/2025  M56 MPH          St. Johns          FL   Mesonet

            Mesonet station XHSE SummerHouse.

&&

LEV

The radar

The Jacksonville radar (KJAX), 87 km away, was scanning. The volume nearest the first event began at 19:40 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 funnel cloud. Local standard time, as filed.

Hail, Glynn

When
May 25, 2:40 PM EST
Where
Glynn County, 1.5 mi NNE of Dock Jct
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
31.250, -81.510

A CoCoRaHS observer reported quarter size | hail in Brunswick near Cate Road. Smaller | stones to dime size were also observed. The | time of damage was based on radar.

Funnel Cloud, Glynn

When
May 25, 2:47 PM EST
Where
Glynn County, 4.73 mi W of Pyles Marsh
Reported by
Public
Coordinates
31.130, -81.580

Funnel cloud spotted over I-95 near Jekyll | Island exit 29.

Hail, Glynn

When
May 25, 3:15 PM EST
Where
Glynn County, 5.32 mi W of Pyles Marsh
Measured
0.75 in hail
Reported by
Public
Coordinates
31.130, -81.590

Hail, Glynn

When
May 25, 3:18 PM EST
Where
Glynn County, 1.5 mi NNE of Pyles Marsh
Measured
0.75 in hail
Reported by
Public
Coordinates
31.150, -81.490

Hail, Camden

When
May 25, 3:59 PM EST
Where
Camden County, 1.37 mi ESE of Kingsland
Measured
0.75 in hail
Reported by
Public
Coordinates
30.790, -81.660

Penny sized hail reported in Kingsland | Georgia.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257848, 1257847, 1257849, 1257850, 1257851.